Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Chern numbers of almost complex manifolds


Author: Hansjörg Geiges
Journal: Proc. Amer. Math. Soc. 129 (2001), 3749-3752
MSC (2000): Primary 57R20, 32Q60
DOI: https://doi.org/10.1090/S0002-9939-01-06027-0
Published electronically: May 7, 2001
MathSciNet review: 1860512
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

It is shown that any system of numbers that can be realised as the system of Chern numbers of an almost complex manifold of dimension $2n$, $n\geq 2$, can also be realised in this way by a connected almost complex manifold. This answers an old question posed by Hirzebruch.


References [Enhancements On Off] (What's this?)

  • 1. Michèle Audin, Exemples de variétés presque complexes, Enseign. Math. (2) 37 (1991), no. 1-2, 175–190 (French). MR 1115749
  • 2. W. Barth, C. Peters, and A. Van de Ven, Compact complex surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 4, Springer-Verlag, Berlin, 1984. MR 749574
  • 3. Robert E. Gompf, A new construction of symplectic manifolds, Ann. of Math. (2) 142 (1995), no. 3, 527–595. MR 1356781, https://doi.org/10.2307/2118554
  • 4. Mihai Halic, On the geography of symplectic 6-manifolds, Manuscripta Math. 99 (1999), no. 3, 371–381. MR 1702585, https://doi.org/10.1007/s002290050179
  • 5. F. Hirzebruch, Komplexe Mannigfaltigkeiten, Proc. Internat. Congress Math. 1958, Cambridge University Press, 1960, pp. 119-136. MR 23A:1055
  • 6. Friedrich Hirzebruch, Topological methods in algebraic geometry, Classics in Mathematics, Springer-Verlag, Berlin, 1995. Translated from the German and Appendix One by R. L. E. Schwarzenberger; With a preface to the third English edition by the author and Schwarzenberger; Appendix Two by A. Borel; Reprint of the 1978 edition. MR 1335917
  • 7. B. Johnston, The values of the Milnor genus on smooth projective connected complex varieties, preprint, University of Michigan.
  • 8. Peter J. Kahn, Obstructions to extending almost 𝑋-structures, Illinois J. Math. 13 (1969), 336–357. MR 0258037
  • 9. W.S. Massey, Obstructions to the existence of almost complex structures, Bull. Amer. Math. Soc. 67 (1961), 559-564. MR 24A:2971
  • 10. S. Müller and H. Geiges, Almost complex structures on $8$-manifolds, Enseign. Math. (2) 46 (2000), 95-107. CMP 2000:15
  • 11. Ch. Okonek and A. Van de Ven, Cubic forms and complex 3-folds, Enseign. Math. (2) 41 (1995), no. 3-4, 297–333. MR 1365849
  • 12. Nigel Ray, On a construction in bordism theory, Proc. Edinburgh Math. Soc. (2) 29 (1986), no. 3, 413–422. MR 865274, https://doi.org/10.1017/S0013091500017855
  • 13. A. Van de Ven, On the Chern numbers of certain complex and almost complex manifolds, Proc. Nat. Acad. Sci. U.S.A. 55 (1966), 1624–1627. MR 0198496

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57R20, 32Q60

Retrieve articles in all journals with MSC (2000): 57R20, 32Q60


Additional Information

Hansjörg Geiges
Affiliation: Mathematisch Instituut, Universiteit Leiden, Postbus 9512, 2300 RA Leiden, The Netherlands
Email: geiges@math.leidenuniv.nl

DOI: https://doi.org/10.1090/S0002-9939-01-06027-0
Received by editor(s): May 2, 2000
Published electronically: May 7, 2001
Communicated by: Ralph Cohen
Article copyright: © Copyright 2001 American Mathematical Society